ASCENSION ORTHOPEDICS, INC. RSS GLENOID BASEPLATE IMPACTOR-S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Model Number |
IMP-0961-064-S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery two rss glenoid baseplate impactor-s tips were noticed broken.All pieces were recovered.The procedure was completed, without delay, using an s+n backup device.No further complication was reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
The product has not been received at the aus site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified similar reported events for this device.No previous events or issues were identified for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.As the device has not been received for evaluation, a definitive root cause could not be determined.The complaint alleges no injury to the patient nor a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear and damage due to normal use.The rss glenoid baseplate impactor is a reusable instrument expected to be used across multiple surgeries.Further, its intended use is to absorb forces exerted on the glenoid baseplate, an implantable component of the reverse shoulder system, during impaction in order to prevent damage to the implant.Therefore, the plastic tip of the device may fail after prolonged use or if subjected to excessive force, such as during impaction.This probable cause is supported by similar previous complaints.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.Visual evaluation of the rss glenoid baseplate impactors found that the distal tips on the reusable instruments were broken off.Also, signs of wear expected during normal use, were identified, however it was noted that the components of one of the impactors were not included, the reported event was confirmed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of product labelling, product specifications, assembly and inspection procedures, identified no issues which could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.The rss glenoid baseplate impactor is a reusable instrument expected to be used across multiple surgeries.Further, its intended use is to absorb forces exerted on the glenoid baseplate, an implantable component of the reverse shoulder system, during impaction in order to prevent damage to the implant.The tip of the rss glenoid baseplate impactor is made with radel, a durable plastic material.Therefore, the plastic tip of the device may fail after prolonged use or if subjected to excessive force, such as during impaction.The missing components were the impactor knob and rod, it is not clear why these components were not included.The most probable cause for the reported event is wear due to normal use.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.